Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 169, NWS Binghamton, NY
NWS Binghamton, NY issued this severe thunderstorm warning at Jul 13, 2021, 8:49 PM EDT for Bradford County, Pennsylvania. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 13, 2021, 8:49 PM EDT (00:49 UTC)
- Expired
- Jul 13, 2021, 9:30 PM EDT
- In force
- 41 min
- Issued by
- NWS Binghamton, NY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Bradford County, PA
The radar
The Binghamton radar (KBGM), 71 km from the middle of the area, began a volume at 00:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 13, 1:37 PM EDT | Severe Thunderstorm Watch | SPC | 10 hr |
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 0.8 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 883 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -60 m²/s²
- 0-3 km storm-relative helicity
- -49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
015
WUUS51 KBGM 140049
SVRBGM
PAC015-140130-
/O.NEW.KBGM.SV.W.0169.210714T0049Z-210714T0130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Binghamton NY
849 PM EDT Tue Jul 13 2021
The National Weather Service in Binghamton has issued a
* Severe Thunderstorm Warning for...
Bradford County in northeastern Pennsylvania...
* Until 930 PM EDT.
* At 848 PM EDT, a severe thunderstorm was located near Canton,
moving northeast at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Sayre, Athens, Towanda, Canton, West Franklin, Wysox, Troy,
Sheshequin, Ulster and Litchfield.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Heavy rainfall is occurring with this storm, and may lead to flash
flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4199 7642 4155 7635 4158 7674 4160 7687
4194 7692
TIME...MOT...LOC 0048Z 233DEG 36KT 4171 7688
HAIL...1.00IN
WIND...60MPH
$$
BJG1 follow-up statement
689
WWUS51 KBGM 140121
SVSBGM
Severe Weather Statement
National Weather Service Binghamton NY
921 PM EDT Tue Jul 13 2021
PAC015-140130-
/O.CON.KBGM.SV.W.0169.000000T0000Z-210714T0130Z/
Bradford PA-
921 PM EDT Tue Jul 13 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM EDT
FOR CENTRAL BRADFORD COUNTY...
At 921 PM EDT, a severe thunderstorm was located over Milan, or over
Athens, moving northeast at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Sayre, Athens, Towanda, West Franklin, Wysox, Sheshequin, Ulster,
Litchfield, North Towanda and Monroe.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4199 7642 4155 7635 4158 7663 4162 7663
4196 7670
TIME...MOT...LOC 0121Z 233DEG 36KT 4191 7652
HAIL...1.00IN
WIND...60MPH
$$
BJGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 7:56 PM EDT, 53 minutes earlier.
Area forecast discussion, Jul 13, 7:56 PM EDT, 53 minutes before
Area Forecast Discussion
National Weather Service Binghamton NY
756 PM EDT Tue Jul 13 2021
.SYNOPSIS...
Warm and humid conditions are expected today through Wednesday with
multiple chances of showers and thunderstorms. Some storms could be
strong, with the main threat being gusty winds. Localized flash
flooding will be possible with these repeating batches of rain.
&&
.NEAR TERM /THROUGH WEDNESDAY NIGHT/...
630 pm update...
Adjusted timing for next batch of showers and thunderstorms
moving into the area now. Lowered cloud cover early on. Upped
dewpoints. convection has a warm humid air mass with plenty of
low level instability to feed off of. Severe weather mostly due
to damaging winds will continue this evening. flash flood and
severe thunderstorm watches continue.
previous discussion...
Isolated thunderstorms have begun to fire up west of I-81
moving to the NNE. CAPE values between 2000-2500 j/kg and
effective bulk shear values between 40 and 50kts are driving the
development of these storms. Mid- level lapse rates are
pointing to a slight mid-level cap, hindering development of
some of these storms. During the early evening hours, a low
level jet around 850mb will begin to strengthen as a shortwave
trough moves into the eastern Great Lakes region. CAMs are
pointing to a better organized convective system developing and
moving across our area from west to east. Heavy rain and strong
winds are the main threats, but the possibility of a tornado
cannot be ruled out over our northern counties as 0-1 km
helicity and bulk shear values look to increase as the shortwave
trough approaches the region. Convection is expected to be over
after a little after midnight. The moist atmosphere will bring
a chance for morning fog along our river valleys and low laying
areas.
A Severe Thunderstorm Watch has been issued for
the our area minus the Catskills and Poconos. Heavy rain and
strong winds as the main threats. A Flash Flood Watch has also
been issued for the Twin Tiers and Wyoming Valley until midnight.
This area has been hard hit the last few days with heavy rain
and another heavy downpour could cause more flooding issues in
these sensitive areas.
Wednesday will be another active day for thunderstorms. The
shortwave trough will continue to move eastward, pushing a
boundary through our area beginning in the early afternoon.
CAMs are pointing to convection initiating along this boundary
in a SW to NE line, as bulk shear vectors will be aligned along
the boundary. CAPE values will be about 1500-2000 j/kg so there
will be a good chance for strong storms to develop. Flooding is
a concern again, considering all the rain the region has
received over the last several days. The rainfall accumulations
received on Tuesday evening will help determine flooding
threats for Wednesday evening. Highs during the day are expected
to be in the low to mid 80s. The boundary passing through the
region will help keep temperatures down.
&&
.SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/...
315 PM Update...
Trends continue to suggest that weak high
pressure with drier air will work into the area during Wednesday
night and Thursday. It will remain warm, but moisture values
will drop into more comfortable levels and much of the guidance
indicates we will salvage one day this week without rain in the
area.
Meanwhile, a low amplitude trough and attendant cold front will be
moving slowly across the Great Lakes, with increasing moisture
expected ahead of its arrival on Friday. Shower and thunderstorm
chances look to ramp up again Friday through Saturday as the front
and trough slow down on their transit through the northeast.
Depending on the exact timing of upper level features and diurnal
trends in instability, a few stronger thunderstorms will be possible
Friday and Friday evening as sufficient shear and instability are
present in model solutions.
&&
.LONG TERM /SATURDAY THROUGH TUESDAY/...
315 PM Update...
The long term forecast mostly hinges on the future of the
trough and cold front passing through the area during this
period. The latest model trends suggest a broadening of the
approaching trof and therefore some slowing to the approach of
the surface front. There's still significant spread in the
models, but most seem to support stalling out the trough to our
west on Saturday...and inching into CNY by Sunday. A complete
frontal passage now looks to be slowed until Monday. This would
delay any return to drier conditions until early next
week...thus shower and thunderstorm chances will last right
through the weekend. High moisture content could again spell
trouble with heavy rain and potential localized flooding.
&&
.AVIATION /00Z WEDNESDAY THROUGH SUNDAY/...
740 pm update...
The first round of showers and thunderstorms has gone through
with a second round between 1 and 5z. Vsbys could drop to IFR
and cigs could drop to MVFR with any direct hit. Winds will
mostly stay below 20 kts. Behind the convection cigs will fall
to MVFR for all but ITH/SYR late tonight into Wednesday
morning.
ELM should again have IFR vsby fog late tonight with the MVFR
cigs. AVP is already in the marine air with MVFR cigs now. Cigs
should fall to IFR there from 5 to 12z. Return to VFR at all
sites by 15z.
Scattered showers and thunderstorms will drop south Wednesday
starting midday at SYR/RME then south central NY afternoon.
Coverage and confidence too low to include restrictions at this
time.
South wind at 5 to 8 kts this evening will become late and
variable late tonight. Wednesday morning southwest winds at 10
kts shift to west.
Outlook...
Wednesday night through Friday morning...Mainly VFR, but valley
fog probable for late nights-early mornings, mainly at KELM.
Friday afternoon through Sunday...Chance of showers and
thunderstorms with associated restrictions.
&&
.BGM WATCHES/WARNINGS/ADVISORIES...
PA...Flash Flood Watch until midnight EDT tonight for PAZ038-039-
043-044-047.
NY...Flash Flood Watch until midnight EDT tonight for NYZ022-024-
055-056.
&&
SYNOPSIS...TAC
NEAR TERM...JTC/TAC
SHORT TERM...JAB/MPH
LONG TERM...JAB/MPH
AVIATION...TACHazardous weather outlook, Jul 13, 1:43 PM EDT, 7 hours 6 minutes before
Hazardous Weather Outlook National Weather Service Binghamton NY 143 PM EDT Tue Jul 13 2021 NYZ009-015>018-023-025-036-037-044-045-141745- Northern Oneida-Yates-Seneca-Southern Cayuga-Onondaga-Schuyler- Tompkins-Madison-Southern Oneida-Cortland-Chenango- 143 PM EDT Tue Jul 13 2021 ...SEVERE THUNDERSTORM WATCH 375 IN EFFECT UNTIL 11 PM EDT THIS EVENING... This Hazardous Weather Outlook is for central New York. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed. Please relay any information about severe weather to the NWS while following local, state and CDC guidelines. NYZ046-057-062-PAZ040-048-072-141745- Otsego-Delaware-Sullivan-Northern Wayne-Pike-Southern Wayne- 143 PM EDT Tue Jul 13 2021 This Hazardous Weather Outlook is for central New York and northeast Pennsylvania. .DAY ONE...This afternoon and tonight. Scattered thunderstorms may occur later this afternoon and tonight. Some storms may produce brief heavy downpours and poor drainage flooding, but widespread hazardous weather is not expected in the Western Catskills or Northern Poconos. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Please relay any information about severe weather to the NWS while following local, state and CDC guidelines. NYZ022-024-055-056-PAZ038-039-043-044-047-141745- Steuben-Chemung-Tioga-Broome-Bradford-Susquehanna-Wyoming-Lackawanna- Luzerne- 143 PM EDT Tue Jul 13 2021 ...FLASH FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... ...SEVERE THUNDERSTORM WATCH 375 IN EFFECT UNTIL 11 PM EDT THIS EVENING... This Hazardous Weather Outlook is for central New York and northeast Pennsylvania. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed. Please relay any information about severe weather to the NWS while following local, state and CDC guidelines.
In the hours before
Special weather statement, Jul 13, 4:44 PM EDT, 4 hours 5 minutes before
Special Weather Statement National Weather Service Binghamton NY 444 PM EDT Tue Jul 13 2021 NYZ045-132115- Chenango- 444 PM EDT Tue Jul 13 2021 ...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN CHENANGO COUNTY... At 444 PM EDT, a strong thunderstorm was located over Mc Donough, or 12 miles east of Marathon, moving northeast at 30 mph. Winds in excess of 40 mph and pea size hail are possible with this storm. Locations impacted include... Plymouth, North Norwich, Pharsalia, German, Mc Donough, Bowman Lake State Park, South Plymouth and South Otselic. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. LAT...LON 4241 7577 4245 7586 4273 7580 4265 7546 TIME...MOT...LOC 2044Z 205DEG 25KT 4247 7579 BJG
Special weather statement, Jul 13, 4:58 PM EDT, 3 hours 51 minutes before
Special Weather Statement
National Weather Service Binghamton NY
458 PM EDT Tue Jul 13 2021
NYZ018-036-132145-
Onondaga-Madison-
458 PM EDT Tue Jul 13 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN MADISON AND
SOUTHEASTERN ONONDAGA COUNTIES...
At 457 PM EDT, a strong thunderstorm was located over Pompey, or 11
miles southeast of Syracuse, moving northeast at 30 mph.
Winds in excess of 40 mph and half inch hail are possible with this
storm.
Locations impacted include...
Sullivan, Oneida, Lenox, Pompey, Chittenango, Canastota, Manlius,
Fayetteville, Minoa and Lyndon.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4317 7596 4318 7594 4316 7592 4316 7589
4315 7587 4316 7585 4310 7564 4286 7599
4292 7613 4318 7599 4318 7596
TIME...MOT...LOC 2057Z 210DEG 26KT 4291 7603
BJGSpecial weather statement, Jul 13, 5:03 PM EDT, 3 hours 46 minutes before
Special Weather Statement
National Weather Service Binghamton NY
503 PM EDT Tue Jul 13 2021
NYZ016-017-132115-
Southern Cayuga-Seneca-
503 PM EDT Tue Jul 13 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL SENECA AND
NORTHWESTERN CAYUGA COUNTIES...
At 502 PM EDT, a strong thunderstorm was located over Cayuga, or near
Seneca Falls, moving northeast at 35 mph.
Wind gusts up to 50 mph and half inch hail are possible with this
storm.
Locations impacted include...
Auburn, Sennett, Montezuma, Tyre, Cayuga, Lehigh Vallley Junction,
Throopsville and Fosterville.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 1100 PM EDT for
central New York.
LAT...LON 4301 7649 4287 7663 4295 7682 4302 7680
4303 7650
TIME...MOT...LOC 2102Z 205DEG 30KT 4295 7671
BJGSpecial weather statement, Jul 13, 5:30 PM EDT, 3 hours 19 minutes before
Special Weather Statement
National Weather Service Binghamton NY
530 PM EDT Tue Jul 13 2021
NYZ009-037-132200-
Southern Oneida-Northern Oneida-
530 PM EDT Tue Jul 13 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN ONEIDA COUNTY...
At 530 PM EDT, a strong thunderstorm was located over Blossvale, or
near Camden, moving north at 30 mph.
Wind gusts up to 50 mph and half inch hail are possible with this
storm.
Locations impacted include...
Rome, Lee, Camden, Florence, Ava, Taberg, Blossvale, Point Rock and
Glenmore.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4322 7561 4328 7585 4348 7581 4342 7553
4350 7536 4350 7534
TIME...MOT...LOC 2130Z 199DEG 28KT 4329 7570
BJGLocal storm report, Jul 13, 6:03 PM EDT, 2 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
603 PM EDT TUE JUL 13 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM TSTM WND DMG 3 SSW FLORENCE 43.39N 75.79W
07/13/2021 ONEIDA NY 911 CALL CENTER
TREE DOWN ON WIRES.
&&Local storm report, Jul 13, 8:47 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
847 PM EDT TUE JUL 13 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0825 PM TSTM WND DMG BRADFORD 42.37N 77.10W
07/13/2021 SCHUYLER NY 911 CALL CENTER
TREE AND WIRES DOWN BLOCKING ROAD.
&&The office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 8:27 PM EDT | Severe Thunderstorm Warning | BGM | Bradford | 48 min |
| Jul 13, 9:10 PM EDT | Severe Thunderstorm Warning | BGM | Bradford | 65 min |
| Jul 13, 9:32 PM EDT | Severe Thunderstorm Warning | BGM | Bradford, Susquehanna, Wyoming | 43 min |
| Jul 13, 9:50 PM EDT | Areal Flood Advisory | BGM | Bradford | 84 min |
| Jul 13, 10:07 PM EDT | Severe Thunderstorm Warning | BGM | Susquehanna | 53 min |
| Jul 13, 10:55 PM EDT | Special Weather Statement | BGM | Luzerne | 50 min |
| Jul 13, 11:25 PM EDT | Special Weather Statement | BGM | Lackawanna, Wayne | 50 min |
| Jul 13, 11:35 PM EDT | Severe Thunderstorm Warning | BGM | Lackawanna, Pike, Wayne | 25 min |
| Jul 14, 12:48 AM EDT | Areal Flood Advisory | BGM | Luzerne | 117 min |
| Jul 14, 1:19 AM EDT | Areal Flood Advisory | BGM | Lackawanna, Luzerne, Wayne | 112 min |
| Jul 14, 3:11 AM EDT | Areal Flood Advisory | BGM | Pike | 2 hr |
| Jul 14, 3:33 PM EDT | Special Weather Statement | BGM | Bradford | 42 min |
| Jul 14, 4:34 PM EDT | Special Weather Statement | BGM | Sullivan | 41 min |
| Jul 14, 5:02 PM EDT | Special Weather Statement | BGM | Wayne | 43 min |
| Jul 14, 5:09 PM EDT | Special Weather Statement | BGM | Lackawanna | 36 min |
| Jul 14, 5:39 PM EDT | Special Weather Statement | BGM | Wyoming | 36 min |
| Jul 14, 5:48 PM EDT | Special Weather Statement | BGM | Wayne | 42 min |
| Jul 14, 6:13 PM EDT | Special Weather Statement | BGM | Lackawanna | 32 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.